Well-Posedness for the Motion of Physical Vacuum of the Three-dimensional Compressible Euler Equations with or without Self-Gravitation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

34 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)763-831
Journal / PublicationArchive for Rational Mechanics and Analysis
Volume213
Issue number3
Online published11 Apr 2014
Publication statusPublished - Sep 2014
Externally publishedYes

Abstract

This paper concerns the well-posedness theory of the motion of a physical vacuum for the compressible Euler equations with or without self-gravitation. First, a general uniqueness theorem of classical solutions is proved for the three dimensional general motion. Second, for the spherically symmetric motions, without imposing the compatibility condition of the first derivative being zero at the center of symmetry, a new local-in-time existence theory is established in a functional space involving less derivatives than those constructed for three-dimensional motions in (Coutand et al., Commun Math Phys 296:559-587, 2010; Coutand and Shkoller, Arch Ration Mech Anal 206:515-616, 2012; Jang and Masmoudi, Well-posedness of compressible Euler equations in a physical vacuum, 2008) by constructing suitable weights and cutoff functions featuring the behavior of solutions near both the center of the symmetry and the moving vacuum boundary. © 2014 Springer-Verlag Berlin Heidelberg.

Citation Format(s)